Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 82, NWS Wilmington, OH

June 13, 2000Mercer County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2000, 4:36 PM EDT for Mercer County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2000, 4:36 PM EDT (20:36 UTC)
Expired
Jun 13, 2000, 5:15 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Mercer County, OH

The radar

The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 132037
SVRILN
OHC107-132115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN WEST CENTRAL OHIO...

* UNTIL 515 PM EDT...

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF ROCKFORD...MOVING EAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCKFORD...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGpHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
SITES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:54 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 13, 2:54 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT TUE JUN 13 2000

UPPER HIGH HOLDING ALONG THE SOUTHEAST COAST WILL KEEP US VERY WARM
AND HUMID FOR ANOTHER DAY...BEFORE TROF WORKING IN FROM THE HIGH
PLAINS LOWERS OUR 500 MB HEIGHTS TO ABOUT 5760M ON THURSDAY. MOIST
PATTERN TO CONTINUE THROUGH THE FCST PERIOD WITH PERSISTENT
SOUTHWEST FLOW ALOFT.

AREA UNDER SOUTH-SOUTHWESTERLY FLOW AT SFC BETWEEN LOW OVER GREAT
PLAINS AND BERMUDA HIGH. ALL OF AREA CURRENTLY UNSTABLE WITH
NEGATIVE LIS. MOST UNSTABLE AREA IS WESTERN OHIO WHERE CAP WAS
WEAKEST AND SFC DEW POINTS HIGHEST. WITH SQUALL LINE APPROACHING
THAT AREA FROM NORTHERN INDIANA...SVR WATCH IS IN EFFECT FOR OUR
WEST-CENTRAL COUNTIES. SCATTERED +SHRA AROUND PERIPHERY OF FA ARE
ALSO ON THE UPSWING. WITH MARGINAL WIND FIELDS OUTSIDE THE WATCH
AREA...AND WITH HIGH WET BULB ZERO LEVEL (12.9 KFT) ANY SEVERE WE
GET OUTSIDE THE WATCH SHOULD BE ISOLATED. HEAVY RAIN CONTINUES TO BE
A CONCERN WITH 1.56 PW AND A TENDENCY FOR CELLS TO TRAIN.

WITH ACTIVITY DRIVEN BY DAYTIME HEATING...AND WITH NO SHORT WAVE
ENERGY EXPECTED TONIGHT...WILL GO WITH PARTLY CLOUDY/CHANCE EVENING
TSRA ALL ZONES. WITH EXTRA SHOT OF MOISTURE ARRIVING ON WEDNESDAY
FROM THE GULF ALONG WITH INCREASED SYNOPTIC SCALE FORCING...I EXPECT
MORE WIDESPREAD AND ORGANIZED PRECIP. WILL GO WITH LIKELY POPS CVG
...HIGH CHANCE AT CMH DAY...WITH MAINLY AFTERNOON WORDING.

AS COLD FRONT APPROACHES WITH A FAIRLY IMPRESSIVE SWATH OF DEEP
MOISTURE...PRECIP WILL STILL BE AROUND WEDNESDAY NIGHT AND THURSDAY.
WILL GO WITH CHANCE POPS AT NIGHT...INCREASING TO ABOVE FWC LIKELY
ON THURSDAY AS FRONT CROSSES AREA.

AS FOR TEMPS...WILL STAY NEAR GUIDANCE AS FWC SEEMS ACCURATE IN
RELATION TO 1000-850 THICKNESS AND FRONT'S MOVEMENT.

MISILN OUT SOON.

.ILN...NONE.

CONIGLIO

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:05 PM EDTFlash Flood WarningILNLicking115 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.